Volume 22, 2016, Number 4

Volume 22Number 1Number 2Number 3 ▷ Number 4


Professor József Sándor at σ(59) years
Editorial. Pages 1—11
Krassimir T. Atanassov
Editorial (PDF, 460 Kb)

A note on prime zeta function and Riemann zeta function
Original research paper. Pages 12—15
Mladen Vassilev–Missana
Full paper (PDF, 135 Kb) | Abstract

In the present paper, we first deduce a new recurrent formula, that connects P(s), P(2s) and ζ(s), where P(s) is the prime zeta function and ζ(s) is Riemann zeta function. After that, with the help of this recurrent formula, we find a new formula for P(s) expressing P(s) as infinite nested radicals (roots), depending on the values of ζ(2ks) for k = 0, 1, 2, 3, … .

An arithmetic function decreasing the natural numbers
Original research paper. Pages 16—19
Krassimir T. Atanassov
Full paper (PDF, 130 Kb) | Abstract

A new arithmetic function is defined and some of its properties are studied.

On certain logarithmic inequalities
Original research paper. Pages 20—24
József Sándor
Full paper (PDF, 139 Kb) | Abstract

We show how a logarithmic inequality from the book ⟦1⟧ is connected to means, and we offer new proofs, as well as refinements. We show that Karamata’s ⟦2⟧ and Leach–Sholander’s ⟦3⟧ inequality are in fact equivalent.

Balancing sequence contains no prime number
Original research paper. Pages 25—28
Shekh Mohammed Zahid
Full paper (PDF, 54 Kb) | Abstract

The study of prime number in any number sequence is crucial part. In recent year Panda and Behera introduced a new number sequence that is solutions of Diophantine equation 1 + 2 + 3 + … + (n – 1) = (n + 1) + (n + 2) + … + (n + r), where n and r are positive integers. The pairs (n, r) constitute a solution of above equation then n is called balancing number and r is the corresponding balancer. In this paper, we prove a main result that there is no prime number in the sequence of balancing numbers.

Asymptotic formulae for the number of repeating prime sequences less than N
Original research paper. Pages 29—40
Christopher L. Garvie
Full paper (PDF, 233 Kb) | Abstract

It is shown that prime sequences of arbitrary length, of which the prime pairs, (p, p+2), the prime triplet conjecture, (p, p+2, p+6) are simple examples, are true and that prime sequences of arbitrary length can be found and shown to repeat indefinitely. Asymptotic formulae comparable to the prime number theorem are derived for arbitrary length sequences. An elementary proof is also derived for the prime number theorem and Dirichlet’s Theorem on the arithmetic progression of primes.

Identities for balancing numbers using generating function and some new congruence relations
Original research paper. Pages 41—48
Prasanta K Ray, Sunima Patel and Manoj K Mandal
Full paper (PDF, 173 Kb) | Abstract

It is well-known that the balancing numbers are the square roots of the triangular numbers and are the solutions of the Diophantine equation 1 + 2 + … + (n − 1) = (n + 1) + (n + 2) + … + (n + r), where r is the balancer corresponding to the balancing number n. Thus if n is a balancing number, then 8n2 + 1 is a perfect square and its positive square root is called a Lucas-balancing number. The goal of this paper is to establish some new identities of these numbers.

Figurate numbers in the modular ring Z4
Original research paper. Pages 49—55
J. V. Leyendekkers and A. G. Shannon
Full paper (PDF, 164 Kb) | Abstract

The sums of odd integers in classes ̅14, ̅34 ⊂ Z4, a modular ring, show clear distinctions between the two classes. In particular, the sum for class ̅14 is related to the Golden Ratio family of sequences, and in this class when the position of an odd integer is a prime number, then the sum always has a factor of 6. Sums of the primes in these classes can be primes but the structures are quite different, and no sums of odd integers in general are primes. The sums are related to the sequences of triangular numbers and hexagonal numbers.

Right circulant determinant sequences with Jacobsthal and Jacobsthal–Lucas numbers
Original research paper. Pages 56—61
Aldous Cesar F. Bueno
Full paper (PDF, 161 Kb) | Abstract

We study two right circulant determinant sequences. The first sequence makes use of Jacobsthal numbers of the form Js+t while the other makes use of Jacobsthal–Lucas numbers of the form Ks+t, where s, t ∈ ℤ and st. We also give some open problems.

Upper and lower bounds for π based on Vieta’s geometrical approach
Original research paper. Pages 62—72
Krishna Busawon
Full paper (PDF, 538 Kb) | Abstract

In this paper, we propose an upper and a lower bound of the number π expressed as the limit to infinity of two sequences. These sequences are constructed using geometric methods based on the Vieta’s approach. As far as geometrical methods for computing π is concerned, numerical results are provided to show that the proposed result is comparable to the existing ones.

Landau’s Fourth problem
Original research paper. Pages 73—77
J. V. Leyendekkers and A. G. Shannon
Full paper (PDF, 77 Kb) | Abstract

Primes of the form n2 + 1 show no deviations contrary to the natural integer structure within the modular ring Z4 and the sum of two squares. Hence primes of this form should occur to infinity with other primes. Trend characteristics of primes and composites were compared graphically.

Infinite product involves the Tribonacci numbers
Original research paper. Pages 78—81
Kantaphon Kuhapatanakul, Pornpawee Anantakitpaisal, Chanokchon Onsri and Suriya Na nhongkai
Full paper (PDF, 127 Kb) | Abstract

In this short note, we discuss the integer part for the inverse of 1 − Πk=n(1 − 1/Tk), where Tn are the Tribonacci numbers. We also consider a similar formula for the Tribonacci numbers with indices in arithmetic progression and give an open problem of the Diophantine equation about the Tribonacci numbers.

On the metric dimension of the total graph of a graph
Original research paper. Pages 82—95
B. Sooryanarayana, Shreedhar K. and Narahari N.
Full paper (PDF, 263 Kb) | Abstract

A resolving set of a graph G is a set SV(G), such that, every pair of distinct vertices of G is resolved by some vertex in S. The metric dimension of G, denoted by β(G), is the minimum cardinality of all the resolving sets of G. Shamir Khuller et al. ⟦10⟧, in 1996, proved that a graph G with β(G) = 2 can have neither K5 nor K3,3 as its subgraph. In this paper, we obtain a forbidden subgraph, other than K5 and K3,3, for a graph with metric dimension two. Further, we obtain the metric dimension of the total graph of some graph families. We also establish a Nordhaus–Gaddum type inequality involving the metric dimensions of a graph and its total graph and obtain the metric dimension of the line graph of the two dimensional grid Pm × Pn.

Volume 22Number 1Number 2Number 3 ▷ Number 4

Comments are closed.